Kansas, 2015

Hail and Damaging Winds in Kansas, September 10, 2015

September 10, 2015 · NWS ICT · 20 events in 6 counties and zones

A cold front dropped south across portions of Central Kansas during the afternoon and evening hours of September 10th, 2015. Showers and thunderstorms developed along this front across Central Kansas, and produced reports of large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$181,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

A cold front dropped south across portions of Central Kansas during the afternoon and evening hours of September 10th, 2015. Showers and thunderstorms developed along this front across Central Kansas, and produced reports of large hail and damaging winds. The storms eventually propagated southeast as a complex of storms as it moved across the Flint Hills.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Sep 10, 5:20 PM CST, 34 minutes earlier.

Area forecast discussion, Sep 10, 5:20 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
620 PM CDT THU SEP 10 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 318 PM CDT THU SEP 10 2015

THE DEVELOPMENT AND EVOLUTION OF CONVECTION THIS EVENING AND INTO
THE OVERNIGHT HOURS AS A COLD FRONT DROPS SOUTH ACROSS THE REGION
REMAINS THE MAIN FORECAST CONCERN. WATER VAPOR IMAGERY SHOWS
UPPER-LEVEL ENERGY CONTINUING TO DIG SOUTH ACROSS THE INTER-MOUNTAIN
WEST AND HAS BEGUN INTERACTING WITH THE FRONTAL BOUNDARY IN THE
VICINITY OF THE KANSAS AND NEBRASKA BORDER. A FEW ISOLATED STORMS
HAVE ALREADY BEGUN TO DEVELOP IN THIS REGION...EXPECT COVERAGE TO
RAMP UP AND INCREASE AS THE EVENING HOURS PROGRESS ACROSS NORTH
CENTRAL KANSAS. WITH INSTABILITIES APPROACHING 2500-4000 J/KG AND
40+ KNOTS OF BULK SHEAR...EXPECT STORMS THAT DO DEVELOP TO BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. A
FEW SUPERCELLS WILL BE POSSIBLE INITIALLY BEFORE GROWING UPSCALE
INTO A MESOSCALE CONVECTIVE SYSTEM THAT WILL IMPACT PORTIONS OF
SOUTH CENTRAL AND SOUTHEAST KANSAS LATER THIS EVENING AND DURING
THE OVERNIGHT HOURS.

A FEW POST FRONTAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTH CENTRAL AND SOUTHEAST KANSAS AROUND DAYBREAK ON FRIDAY AS
MID-LEVEL BAROCLINICITY LINGERS ACROSS THE AREA. BY THE AFTERNOON
HOURS ON FRIDAY...A DRY AND COOL POST FRONTAL AIR MASS WILL SETTLE
INTO THE REGION BRINGING UNSEASONABLE COOL TEMPERATURES FOR THE
WEEKEND.

JMR

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 318 PM CDT THU SEP 10 2015

NORTHWEST FLOW WILL BEGIN TO BREAK DOWN ACROSS THE PLAINS AS A
LONGWAVE TROUGH DIGS SOUTHWARD INTO THE PACIFIC NORTHWEST BY
TUESDAY. NEAR SEASONAL TEMPERATURES WILL RETURN AS LEE
CYCLOGENESIS OCCURS ACROSS THE NORTHERN ROCKIES...BRINGING BREEZY
SOUTHERLY WINDS. PRECIPITATION CHANCES ACROSS NORTH CENTRAL
KANSAS RETURN TUESDAY NIGHT.

JMR

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 620 PM CDT THU SEP 10 2015

THE MAIN AVIATION FORECAST CONCERN IS THUNDERSTORMS THROUGH THE
EVENING AND OVERNIGHT HOURS.

THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN KANSAS...WITH A
SECONDARY AREA OF STORMS ALONG THE FRONT IN SOUTHERN NEBRASKA.
THESE STORMS WILL MOVE ACROSS CENTRAL KANSAS WITH THE STORMS ALONG
THE FRONT EVENTUALLY CATCHING UP AND MOVING THROUGH THE WHOLE
FORECAST AREA. KRSL/KSLN WILL HAVE THE TREAT FOR GUSTY WINDS AND
HAIL AND REDUCED VISIBILITIES AND CEILINGS WITH THE
HEAVIEST/STRONGEST STORMS. THIS WILL PERSIST THROUGH THE FIRST 06
HOURS OF THE FORECAST. THE MAIN THREAT WILL THEN TRANSITION TO
KHUT/KICT/KCNU FOR THE LATE EVENING AND OVERNIGHT HOURS. THE MAIN
THREAT THEN WILL BE GUSTY WINDS AND REDUCED VISIBILITIES AND
CEILINGS WITH THE STRONGEST STORMS. EXPECT THE MAIN LINE OF
CONVECTION TO EXIT THE AREA BEFORE SUNRISE...AS THE HIGHER
RESOLUTION GUIDANCE INDICATES...BUT THE NAM DOES KEEP SOME
LINGERING PRECIP AROUND OVER SOUTHERN KANSAS AFTER 12Z. SOMETHING
TO WATCH FOR LATER ISSUANCES.

BILLINGS WRIGHT

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    63  75  52  73 /  70  20  10  10
HUTCHINSON      60  75  52  73 /  70  20  10  10
NEWTON          60  74  51  71 /  70  20  10   0
ELDORADO        62  74  50  71 /  70  20   0   0
WINFIELD-KWLD   64  76  51  73 /  70  30  10   0
RUSSELL         56  74  51  75 /  60  10  10  10
GREAT BEND      58  74  52  75 /  60  10  10  10
SALINA          58  74  50  73 /  70  10  10  10
MCPHERSON       60  74  51  73 /  70  20  10  10
COFFEYVILLE     64  74  49  72 /  70  40   0   0
CHANUTE         63  73  49  71 /  70  30   0   0
IOLA            62  73  49  71 /  70  30   0   0
PARSONS-KPPF    64  73  48  71 /  70  40   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 10, 3:30 PM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
430 PM CDT THU SEP 10 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
430 PM CDT THU SEP 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS
EVENING THROUGH TONIGHT. CENTRAL KANSAS WILL SEE THE GREATEST
RISK FOR SEVERE WEATHER AFTER 5PM WHERE SUPERCELL THUNDERSTORMS
ARE POSSIBLE. THE PRIMARY THREATS WILL BE LARGE HAIL UP TO 2
INCHES IN DIAMETER AND DAMAGING WINDS UP TO 75 MPH.

AS THE EVENING PROGRESSES AND STORMS BECOME MORE NUMEROUS...THEY
ARE EXPECTED TO GROW UPSCALE INTO A LINEAR COMPLEX OF STORMS AS
THEY APPROACH SOUTH CENTRAL AND SOUTHEAST KANSAS. THE MAIN THREAT
WILL BE DAMAGING WINDS UP TO 65 MPH AND 1 INCH DIAMETER HAIL.

LOCALLY HEAVY RAINFALL WILL ALSO POSE A MINOR FLOODING
THREAT THIS EVENING AND DURING THE OVERNIGHT HOURS...ESPECIALLY
IN FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING FOR LOCATIONS NEAR
THE OKLAHOMA BORDER WITH SOME GUSTY WINDS AND SMALL HAIL POSSIBLE.
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

A SLIGHT CHANCE FOR THUNDERSTORMS WILL RETURN TO NORTH CENTRAL
KANSAS TUESDAY NIGHT INTO WEDNESDAY BEFORE SPREADING ACROSS THE
MAJORITY OF CENTRAL AND SOUTHEAST KANSAS ON THURSDAY. ORGANIZED
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED LATE THIS EVENING...MAINLY
ALONG AND NORTH OF A LINE FROM KINGMAN TO WICHITA TO PARSONS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Sep 10, 2:21 PM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT THU SEP 10 2015

KSZ072-102045-
ALLEN KS-
321 PM CDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 345 PM CDT

* AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR IOLA...MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  IOLA...LA HARPE...GAS...BASSETT AND IOLA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3782 9527 3784 9552 3802 9552 3798 9525
TIME...MOT...LOC 2021Z 256DEG 6KT 3792 9545

LAWSON
Special weather statement, Sep 10, 3:17 PM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
417 PM CDT THU SEP 10 2015

KSZ072-102145-
ALLEN KS-
417 PM CDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 445 PM CDT

* AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER HUMBOLDT...MOVING SOUTH AT 10
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HUMBOLDT AND PETROLIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3773 9552 3787 9552 3789 9541 3773 9534
TIME...MOT...LOC 2116Z 350DEG 11KT 3781 9547

LAWSON
Special weather statement, Sep 10, 3:58 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
458 PM CDT THU SEP 10 2015

KSZ071-072-095-096-102245-
WOODSON KS-WILSON KS-ALLEN KS-NEOSHO KS-
458 PM CDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHEASTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHWESTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...
  NORTHWESTERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 545 PM CDT

* AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR CHANUTE...MOVING SOUTHEAST AT
  20 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CHANUTE...HUMBOLDT...PETROLIA AND CHANUTE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3759 9561 3773 9562 3779 9561 3782 9553
      3784 9547 3769 9529
TIME...MOT...LOC 2157Z 316DEG 19KT 3775 9551

CARUSO
Special weather statement, Sep 10, 4:35 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
535 PM CDT THU SEP 10 2015

KSZ032-102330-
RUSSELL KS-
535 PM CDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 630 PM CDT

* AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM 27 MILES NORTHWEST OF LURAY...OR 35
  MILES NORTHWEST OF RUSSELL...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF TENNIS BALLS...AND WIND GUSTS OF 60 TO 75 MPH
WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...LUCAS...GORHAM...LURAY...PARADISE...WALDO AND WILSON
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WARNING MAY BE NEEDED WITH THIS STORM IF IT MAINTAINS INTENSITY AND
MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER
THREATENS.

&&

LAT...LON 3913 9904 3913 9849 3896 9849 3886 9903
TIME...MOT...LOC 2232Z 309DEG 37KT 3936 9911

CARUSO
Local storm report, Sep 10, 5:35 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
635 PM CDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     6 W LURAY               39.13N 98.80W
09/10/2015  E50 MPH          RUSSELL            KS   TRAINED SPOTTER

            ALSO REPORTED PEA SIZE HAIL.

0625 PM     HAIL             6 W LURAY               39.13N 98.80W
09/10/2015  M0.25 INCH       RUSSELL            KS   TRAINED SPOTTER

0632 PM     HAIL             NW WALDO                39.12N 98.80W
09/10/2015  M0.50 INCH       RUSSELL            KS   TRAINED SPOTTER

&&

JMR
Local storm report, Sep 10, 5:47 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             1 NE LURAY              39.13N 98.68W
09/10/2015  M0.50 INCH       RUSSELL            KS   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL.

&&

JMR

The radar

The Grand Island radar (KUEX), 161 km away, was scanning. The volume nearest the first event began at 23:52 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 6 hail. Local standard time, as filed.

Hail, Russell

When
September 10, 5:54 PM CST
Where
Russell County, 2.82 mi N of Homer
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.890, -98.740

A trained spotter reported the hail.

Hail, Barton

When
September 10, 6:29 PM CST
Where
Barton County, 1.28 mi WNW of Beaver
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.640, -98.670

Hail, Ellsworth

When
September 10, 7:11 PM CST
Where
Ellsworth County, 4.15 mi S of Holyrood
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.520, -98.400

The hail was nickel to quarter size.

Thunderstorm Wind, Barton

When
September 10, 7:19 PM CST
Where
Barton County, 2.27 mi WSW of Great Bend
Measured
56 kt (64 mph) estimated gust
Property damage
$40,000
Reported by
Trained Spotter
Coordinates
38.360, -98.810

A trained spotter reported multiple 3 to 4 inch tree limbs down. Large trees were also knocked down.

Thunderstorm Wind, Barton

When
September 10, 7:19 PM CST
Where
Barton County, 2.21 mi W of Great Bend
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
38.367, -98.811

Eighty percent of the roof was blown off the gymnasium at Lincoln Elementary.

Thunderstorm Wind, Barton

When
September 10, 7:19 PM CST
Where
Barton County, 2.27 mi WNW of Great Bend
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
38.380, -98.810

Roof damage occurred to a nursing home.

Thunderstorm Wind, Barton

When
September 10, 7:19 PM CST
Where
Barton County, 0.88 mi NW of Great Bend
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.380, -98.780

A trained spotter estimated 65 to 70 mph wind with pea to dime size hail.

Thunderstorm Wind, Barton

When
September 10, 7:20 PM CST to 7:25 PM CST
Where
Barton County, 1.64 mi WNW of Great Bend to 1.06 mi SW of Great Bend
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
38.381, -98.797

Multiple reports of power outages, with power poles and trees down.

Hail, Barton

When
September 10, 7:22 PM CST
Where
Barton County, 1.77 mi ESE of Great Bend
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.360, -98.740

The hail was a quarter to a half dollar size.

Thunderstorm Wind, Barton

When
September 10, 7:22 PM CST
Where
Barton County, 1.77 mi ESE of Great Bend
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
38.360, -98.740

Tree limbs were down along with quarter size hail.

Hail, Barton

When
September 10, 7:25 PM CST
Where
Barton County, 1.58 mi ESE of Great Bend
Measured
1.75 in hail
Property damage
$1,000
Reported by
Storm Chaser
Coordinates
38.362, -98.743

Hail was described as golf ball size. Storm chaser lost his windshield with estimated 70 mph winds.

Thunderstorm Wind, Barton

When
September 10, 7:25 PM CST
Where
Barton County, 4.11 mi NE of Great Bend
Measured
73 kt (84 mph) measured gust
Reported by
Mesonet
Coordinates
38.406, -98.710

Measured by a Davis Weather station at the Barton County Landfill.

Thunderstorm Wind, Reno

When
September 10, 8:13 PM CST
Where
Reno County, Abbyville
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.970, -98.200

The emergency manager reported power lines down.

Thunderstorm Wind, Reno

When
September 10, 8:25 PM CST
Where
Reno County, Arlington
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.900, -98.180

Power outages were noted in town.

Thunderstorm Wind, Reno

When
September 10, 8:31 PM CST
Where
Reno County, Pretty Prairie
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.780, -98.020

A trained spotter estimated 50 to 60 mph winds.

Thunderstorm Wind, Reno

When
September 10, 8:31 PM CST
Where
Reno County, 2.14 mi SE of Cheney Res
Measured
64 kt (74 mph) measured gust
Reported by
Mesonet
Coordinates
37.750, -97.800

Thunderstorm Wind, Sedgwick

When
September 10, 8:50 PM CST
Where
Sedgwick County, 0.69 mi N of Cheney
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
37.640, -97.780

A semi truck was rolled off the road.

Hail, Reno

When
September 10, 8:56 PM CST
Where
Reno County, Haven
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
37.900, -97.780

Haven police department reported the golf ball hail.

Thunderstorm Wind, Allen

When
September 10, 9:15 PM CST
Where
Allen County, 0.69 mi N of Iola
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.930, -95.400

The public reported the wind gust.

Thunderstorm Wind, Allen

When
September 10, 9:35 PM CST
Where
Allen County, 0.69 mi N of Iola
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
37.930, -95.400

A storm chaser reported the gust.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602429, 602430, 602431, 602432, 602433, 602434, 602435, 602436, 602437, 602438, 602439, 602440, 602441, 602442, 602443, 602444, 602445, 602446, 602447, 602448.